Menopause Home > Premarin and Weight Gain
Clinical studies have shown that there is probably not a connection between Premarin and weight gain for most women. Although women often gain weight while taking Premarin, it appears that this weight gain is probably due to other factors (such as a poor diet and inactivity). If you are taking Premarin and weight gain becomes a problem, you can try eating a heart-healthy diet, limiting your alcohol intake, and exercising more frequently.
Does Premarin Cause Weight Gain?Premarin® (conjugated estrogens) is a prescription estrogen medication. Contrary to popular belief, Premarin probably does not cause weight gain for most women.
Premarin, Weight Gain, and Clinical StudiesIn general, clinical studies have shown that Premarin probably does not cause weight gain. Although women taking Premarin often gain weight, it appears that this weight gain is probably not caused by the medication. In several studies, there were no significant differences in weight gain between women who took Premarin and those who did not. While it may be easy to blame weight gain on Premarin, the real causes of such weight gain are probably due to a poor diet, inactivity, and other factors.
Premarin and Weight Gain: SuggestionsIf you are noticing unexplained and undesired weight gain while taking Premarin, there are a few things that you can do to get your weight back under control. Some suggestions include:
- Participating in regular physical activity for at least 30 minutes a day on most days of the week.
- Eating a heart-healthy diet. This diet should include:
- Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
- Lean meats, poultry, fish, beans, eggs, and nuts
- Limited amounts of saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
- Limiting your intake of alcohol or other "empty" calories (such as full-sugar soda, candy, and sweets).